Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2001, 2:13 AM CDT for Henry County, Mercer County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 2:13 AM CDT (07:13 UTC)
- Expired
- Jun 5, 2001, 3:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Henry County, IL, Mercer County, IL
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 998 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 050715 SVRMLI ILC073-131-050800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 213 AM CDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HENRY COUNTY IN NORTHWEST ILLINOIS EASTERN MERCER COUNTY IN NORTHWEST ILLINOIS * UNTIL 300 AM CDT * AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTHWEST OF NORTH HENDERSON...OR 13 MILES SOUTHEAST OF ALEDO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... NEW WINDSOR BY 225 AM CDT. ALPHA BY 230 AM CDT. OPHIEM BY 235 AM CDT. LYNN CENTER BY 245 AM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.' LAT...LON 4109 9076 4107 9049 4117 9015 4149 9026 SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:15 PM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 3:15 PM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 315 PM CDT MON JUN 4 2001 MAIN CONCERN THIS PACKAGE WILL BE HEAVY RAIN CONCERN IN FIRST TWO PERIODS...AND POSSIBILITY OF HEADLINES TO COVER THIS THREAT. MCS SPAWN PARAMETERS AND NOWCAST TOOLS...OVERLAID ON INTERESTING VIS LOOP...SUGGEST NORTH CENTRAL INTO NORTHEAST KS MAY BE AREA OF MCS INITIATION THIS EVENING. MSAS...RUC AND MESOETA SFC AGEOSTROPHIC WINDS CONVERGE ON LLVL THTA-E NOSE IN THIS AREA...WITH SOUTHEAST NE ALSO A POSSIBILITY. SOME CONVECTION/ENHANCEMENT TAKING OFF ALREADY OVER NORTHWEST NE PANHANDLE...WEST OF H85 THERMAL RIBBON/BAROCLINICITY WHICH IS DRAPING EAST AND WEST INTO SOUTHWEST IA. 40-50 KT H85 JET WILL LOOK TO CONTINUE TO PUNCH INTO THIS GENERAL REGION(NORTHEAST KS-SOUTHEAST NE)...WITH ITS INHERENT WAA AND THTA-E ADVECTION AND CONVERGENCE...LEADING TO MCS GENERATION. LEAD VORT SEEN ON W/V IMAGERY EJECTING OUT OF EAST CO...SHOULD MOVE EAST ACRS THIS AREA TONIGHT...WITH CVA HELPING TO ACT AS UPPER FORCING MECHANISM. THIS AREA ON EDGE OF BUILDING INSTABILITIES IN AREA OF AFTERNOON HEATING ACRS SOUTHEAST KS AS WELL. MESOETA LIGHTS UP NORTHEAST KS THIS EVENING...WHILE ETA AND ESPECIALLY AVN INITIATE LATER TONIGHT. AVN BREAKS OUT FURTHER NORTH/ELEVATED MCS ACRS NORTHEAST NE AND SOUTHEAST SD THIS EVENING... WITH THIS ACTIVITY MOVING EAST ALONG ELEVATED BOUNDARY AND DECAYING SOMEWHAT OVERNIGHT AS NORTHEAST KS/NORTHWEST MO ACTIVITY TAKES OFF TOWARD MORNING. AVN TAKES THIS SECOND WAVE AND PUMMELS THE MID SECTION OF THE CWA TOMORROW DURING DAY WITH HEAVY RAIN...WITH ADDITIONAL MCS TAKING OFF ON WARM FRONT/MCS OUTFLOWS ACRS EAST CENTRAL IL TUE AFTERNOON. OF COURSE H85 SOUTHWEST FLOW FEEDS RICH THTA-E AIR INTO ACTIVITY TONIGHT AND TUESDAY. IN ANY CASE...H7-H3 THICKNESSES(WHICH DIVERGE SOMEWHAT OVER NORTHERN MO OVERNIGHT)...AS WELL AS CORFIDI VECTORS PROGRESS ACTIVITY ACRS PORTIONS OF CWA LATE TONIGHT AND TUE. WILL TAKE MESOETA INITIATION OVER NORTHEAST KS... AND PROPAGATE ACTIVITY EAST-NORTHEAST ALONG BEST THTA-E GRADIENT AND THICKNESS PATTERN FOR LATE NIGHT THREAT ACRS SOUTHERN THIRD OF CWA. LIGHTER ACTIVITY TO POSSIBLY GET ACRS NORTHERN CWA FROM NE MCS...SO WILL HAVE LOWER POPS ACRS THE NORTH. CAT POPS FOR WHOLE CWA FOR TUE...TAKING INTO ACCOUNT SECOND WAVE ADVERTISED BY AVN. WITH RAIN LAST NIGHT...SOUTHERN THIRD OF CWA MOST RIPE FOR FLASH FLOOD WATCH FOR LATE TONIGHT AND TUE...BUT WILL EXTEND FURTHER NORTH TO ROUTE 30 TO ACCOMMODATE FURTHER NORTH HEAVY RAIN POSSIBILITY ON TUE. RAIN WILL LINGER INTO TUE NIGHT...BUT SHOULD BE EAST OF AREA BY WED. WILL GO WITH FAN/MAV BLEND FOR LOWS TONIGHT...AND TUE HIGHS. .EXTENDED(THU-MON)...WILL LEAN TOWARD LATEST UKMET AND EUROPEAN MODEL SOLUTIONS OF SUGGESTING MAINLY A DRY EXTENDED PERIOD WITH A WARMING TREND. MEDIUM RANGE MODELS GENERALLY SUGGEST A LARGE REGION OF UPPER RIDGING WILL DOMINATE THE MIDDLE PART OF THE CONUS AT START OF EXTENDED...AND THEN BUILD EAST WITH TIME OVER THE UPPER MIDWEST THROUGH THE WEEKEND. BOTH UKMET AND EURO HINT AT BACKDOOR FRONT POSSIBILITY ON THU...AS CANADIAN SFC HIGH BUILDS SOUTH ACRS THE GRT LKS AND EAST-NORTHEAST FLOW OFF LK MI TEMPERS HIGHS. FMR AND MEX HIGHS DONT LOOK TO BAD HOWEVER...TAKING INTO ACCOUNT JUNE INSOLATION TO OVERCOME SOME OF THE LAKE COOLING AFFECT. AS UPPER RIDGE EDGES EAST ACRS THE UPPER MIDWEST INTO THE WEEKEND...FINALLY SOME SUMMERTIME LIKE TEMPS MAY BE REALIZED...ESPECIALLY SUN AND MON. WILL KEEP DRY AS MAIN STORM TRACK SHIFTS AROUND LARGE UPPER RIDGE/RING OF FIRE SET-UP/...WITH MOST ACTIVITY REMAINING NORTH ACRS THE DAKOTAS...MN AND WI. WILL WATCH IN COMING MODEL RUNS FOR POSSIBILITY OF SOME OF THIS ACTIVITY SPILLING SOUTHEAST TOWARD NORTHERN IL/NORTHEAST CWA SUN AND ESPECIALLY MON. COORDINATED WITH DMX...THANX .DVN... IA...FLASH FLOOD WATCH LATE TONIGHT(FFAMLI) AND TUESDAY ACROSS EAST CENTRAL AND SOUTHEAST IA...GENERALLY ALONG AND SOUTH OF ROUTE 30. IL...FLASH FLOOD WATCH LATE TONIGHT AND TUESDAY ACROSS WEST CENTRAL AND NORTHWEST IL...GENERALLY ALONG AND SOUTH OF ROUTE 30. MO...FLASH FLOOD WATCH LATE TONIGHT AND TUESDAY FOR FAR NORTHEAST MISSOURI. JDH
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:36 AM CDT | Flash Flood Warning | DVN | Bureau, Henry, Putnam | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.